Alert archive / Missouri / Winter Storm Watches in 2007
Winter Storm Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm watch at Jan 19, 2007, 3:51 PM CST for 29 counties in Missouri; 11 counties in Illinois. It took effect at Jan 20, 2007, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2007, 3:51 PM CST (21:51 UTC)
- In effect from
- Jan 20, 2007, 6:00 PM CST
- Expired
- Jan 20, 2007, 3:17 AM CST
- In force
- Issued by
- NWS St. Louis, MO
All 40 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 192151 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CST FRI JAN 19 2007 ...WINTER STORM WILL BE AFFECTING MUCH OF THE REGION SATURDAY NIGHT THROUGH SUNDAY MORNING... ILZ058-059-079-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072>075-084-085-099-201000- /O.NEW.KLSX.WS.A.0002.070121T0000Z-070121T1800Z/ GREENE IL-MACOUPIN IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...QUINCY...EDWARDSVILLE... BELLEVILLE...HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...FARMINGTON 351 PM CST FRI JAN 19 2007 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. A STRONG STORM SYSTEM IS FORECAST TO MOVE FROM THE SOUTHERN PLAINS INTO THE MID MISSISSIPPI VALLEY DURING THE WEEKEND. PRECIPITATION ASSOCIATED WITH THIS STORM WILL BE MOVING INTO PARTS OF CENTRAL AND SOUTHEAST MISSOURI BY LATE SATURDAY AFTERNOON. THIS WINTERY PRECIPITATION WILL THEN PUSH NORTHEAST...REACHING THE MISSISSIPPI RIVER SATURDAY EVENING...AND MOVING INTO SOUTHERN ILLINOIS AROUND OR SHORTLY AFTER MIDNIGHT SUNDAY MORNING. FOR AREAS IN MISSOURI NORTH OF INTERSTATE 44...AND AREAS IN ILLINOIS NORTH OF INTERSTATE 70...THE PRECIPITATION FROM THIS STORM IS EXPECTED TO BE ALL SNOW. FOR THESE AREAS...PRELIMINARY INDICATIONS ARE SNOW ACCUMULATIONS WILL BE IN THE 4 TO 6 INCH RANGE. ALONG AND SOUTH OF INTERSTATES 44 AND 70 THE PRECIPITATION WILL BEGIN AS SNOW...BUT IT IS EXPECTED TO BECOME MIXED WITH SLEET. THE SNOW/SLEET MIXTURE WILL MAKE FOR SOMEWHAT LESSER ACCUMULATIONS IN THESE AREAS...ROUGHLY 4 INCHES OR SO. IT IS IMPORTANT TO NOTE THAT FREEZING RAIN DOES NOT APPEAR TO BE A THREAT WITH THIS STORM. A SMALL CHANGE IN THE EXPECTED PATH OF THE STORM MAY CHANGE THE EXACT ACCUMULATION THAT A PARTICULAR AREA RECEIVES. HOWEVER...ALL OF THE AVAILABLE DATA STRONGLY INDICATES THAT ACCUMULATING SNOWFALL WILL OCCUR OVER THE ENTIRE AREA. A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ TRUETT
1 follow-up statement
000 WWUS43 KLSX 200917 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 316 AM CST SAT JAN 20 2007 ...WINTER STORM TO BRING UP TO 6 INCHES OF SNOW TO REGION... .A STRONG STORM SYTSTEM WILL MOVE ACROSS THE MIDWEST TONIGHT AND SUNDAY MORNING. SNOW IS EXPECTED TO INCREASE FROM WEST TO EAST LATE THIS AFTERNOON AND THIS EVENING AND CONTINUE OVERNIGHT. ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THE SNOW WILL LIKELY MIX WITH SLEET AT TIMES. THE PRECIPITATION IS EXPECTED TO COME TO AN END SUNDAY MORNING WITH A TOTAL ACCUMULATION BETWEEN 3 AND 6 INCHES. ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072-073-202130- /O.UPG.KLSX.WS.A.0002.070121T0000Z-070121T1800Z/ /O.NEW.KLSX.SN.Y.0001.070121T0000Z-070121T1800Z/ GREENE IL-MACOUPIN IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-SHELBY- MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE... HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS 316 AM CST SAT JAN 20 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL OVERSPREAD THE REGION THIS EVENING AND CONTINUE OVERNIGHT...BEFORE ENDING SUNDAY MORNING. TOTAL SNOW ACCUMULATION OF 4 TO 6 INCHES IS EXPECTED. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. $$ ILZ079-MOZ074-075-084-085-099-202130- /O.UPG.KLSX.WS.A.0002.070121T0000Z-070121T1800Z/ /O.NEW.KLSX.WW.Y.0003.070121T0000Z-070121T1800Z/ RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 316 AM CST SAT JAN 20 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW...MIXING WITH SLEET AT TIMES...IS EXPECTED TO OVERSPREAD THE REGION THIS EVENING AND CONTINUE OVERNIGHT...BEFORE ENDING SUNDAY MORNING. TOTAL SNOW AND SLEET ACCUMULATION IS EXPECTED TO RANGE FROM 3 TO 5 INCHES. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW AND SLEET BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. $$ ILZ060-064-065-069-070-202130- /O.NEW.KLSX.SN.Y.0001.070121T0000Z-070121T1800Z/ MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM 316 AM CST SAT JAN 20 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY. SNOW WILL OVERSPREAD THE REGION LATE THIS EVENING AND CONTINUE OVERNIGHT...BEFORE ENDING SUNDAY MORNING. TOTAL SNOW ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. $$ ILZ074-202130- /O.NEW.KLSX.WW.Y.0003.070121T0000Z-070121T1800Z/ WASHINGTON IL- 316 AM CST SAT JAN 20 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY. SNOW...MIXING WITH SLEET AT TIMES...IS EXPECTED TO OVERSPREAD THE REGION LATE THIS EVENING AND CONTINUE OVERNIGHT...BEFORE ENDING SUNDAY MORNING. TOTAL SNOW AND SLEET ACCUMULATION IS EXPECTED TO RANGE FROM 3 TO 5 INCHES. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW AND SLEET BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. $$ CVKING
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm watch went out at Jan 19, 11:50 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 19, 11:50 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CST FRI JAN 19 2007 .UPDATE... MINOR TWEEK ON THE WAY...MAINLY TO BUMP TEMPS UP A DEGREE OR TWO OVER THE AREAS WITHOUT SNOW/ICE COVER EAST OF A JEFFERSON CITY...WHITE HALL LINE. TRUETT && .DISCUSSION... QUIET DAY TODAY. SFC HIGH CROSSES THE AREA WITH CLEAR SKIES AND TEMPS RISING INTO THE MIDDLE 30S NORTH TO LOWER 40S SOUTH. BUT THEN A CLOSED LOW OVR CALIFORNIA TAPS SOME SUBTROPICAL MOISTURE AS IT MOVES E INTO ARIZONA AND NEW MEXICO AND THEN IS KICKED NORTHEAST BY ANOTHER SHORT WAVE SETTLING INTO THE PACIFIC NORTHWEST ON SAT. SNOW SHOULD SPREAD INTO MISSOURI SATURDAY AND REACH OUR WARNING AREA CENTERED ON SATURDAY NIGHT. THERE ARE SEVERAL INTERESTING ASPECTS TO THIS STORM. FIRST THERE WILL BE AMPLE MOISTURE WITH THIS STORM. IN FACT THE GULF MOISTURE REACHES SOUTHEAST MISSOURI ABOUT THE TIME IT ARRIVES. QPF BOYS ARE SHOWING A HALF INCH OF LIQUID AMOUNTS DOWN THERE AND THERE MAY BE 3-4 HOURS OF HEAVY SNOW AT THE PEAK OF THE STORM. ON THE OTHER HAND WITH SOUTHWEST FLOW ALOFT AND SOUTHEASTERLY FLOW THROUGHOUT MOST OF THE PRECIPITATION DURATION POCKETS OF WARM AIR COULD RIDE NORTH INTO OUR AREA AND BRING A WINTERY MIX TO THE SOUTHEASTERN THIRD OF OUR FORECAST AREA. SOME MODELS EVEN HINT AT FREEZING RAIN IN THE FAR SOUTHERN COUNTIES AND I CANT RULE IT OUT BUT I ONLY WENT WITH A MIXTURE OF SLEET IN THOSE COUNTIES DUE TO THE FACT THAT SNOW INTENSITIES SHOULD BE PRETTY GOOD AND THE SNOW MAY HELP OFFSET THE WARM AIR ADVECTION. IN ADDITION THE TIME OF DAY WILL BE A FACTOR. THE MAIN PRECIPITATION EVENT WILL BE OCCURING LATE SATURDAY NIGHT AND THAT SHOULD ALSO HELP. I HAVE NO HEADLINES OUT AT THIS TIME THOUGH PLEASANT HILL AND SPRINGFIELD OFFICES HAVE A WINTER STORM WATCH OUT FOR THEIR AREAS. THEIR PRECIPITATION WILL BE ON SATURDAY WITH OURS ON SATURDAY NIGHT. WITH THAT SAID I EXPECT 4 TO 5 INCHES OF SNOW AROSS MOST OF THE AREA...POSSIBLE 3 TO 4 INCHES SOUTH INCLUDING SOME ACCUMULATIONS OF SLEET IN THE FAR SOUTH. THEY WILL ACTUALLY HAVE THE MOST GULF MOISTURE THERE AND THAT AREA WILL HAVE TO BE MONITERED. I WILL LET THE DAY SHIFT HAVE ONE MORE LOOK AT THE MODELS BEFORE WE COMMIT TO OUR HEADLINES. I AM STILL UNEASY ABOUT THE SECOND POSITIVE-TILTED TROUGH THAT MOVES THROUGH THE AREA MONDAY NIGHT. I INCREASED THE PROBABILITIES TO CHANCE POPS AND MENTIONED SNOW SINCE THE 850MB TEMP WILL BE SO COLD, BUT FREEZING DRIZZLE IS NOT OUT OF THE QUESTION EITHER, AND MY GUT FEELING IS THAT POPS SHOULD BE EVEN HIGHER. IN THE LONGER RANGE THE UPPER RIDGE MOVES INLAND AND ACROSS THE ROCKIES TO SHUNT A STRONG ALBERTA CLIPPER INTO THE GREAT LAKES INSTEAD OF BACKDOORING US WITH ARCTIC AIR. TOOK A PEAK AT NCEPS EXTREMELY LONG FORECAST PRODUCTS AND NOT SURPRISINGLY THEY GRADUALLY RETROGRADE THE RIDGE BACK TO THE WEST COAST AND OPEN THE DOOR FOR MORE OR LESS CONTINUOUS ARCTIC INTRUSION INTO THE MIDWEST AND EASTWARD. ITS A VERY HIGH AMPLITUDE AND LOW INDEX FLOW HOWEVER SO ANYTHING CAN AND PROBABLY WILL HAPPEN OVER THE NEXT COUPLE OF WEEKS. PEDIGO && .AVIATION... FOR THE 18Z TAFS... BROAD SFC RDG CNTRD IN THE VICINITY OF NORTHEAST OK WILL SLIDE ESE AS A SECONDARY SFC RDG DROPS INTO UPR MSVLY. SFC TROF BTWN THESE TWO FTRS WL PUSH ACR AREA...GRDLY CAUSING SFC WINDS TO VEER TO A LIGT NE TRAJECTORY BY SAT MRNG. VRY DRY LO LVL AIR ASSOC WITH BOTH OF THESE FEATURES WL CONT VFR CONDS. ANY IMPACT OF THE LEADING EDGE OF THE WEEKEND STORM SHUD OCR WELL AFT THE 18Z CUTOFF OF THIS TAF SET...AND ROUGH ESTIMATE FOR ONSET OF THE STORM AT MOST TAF LOCATIONS IS THE 21/00Z-06Z TIME FRAME. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 19, 5:47 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 547 AM CST FRI JAN 19 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 547 AM CST FRI JAN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A NEW WINTER STORM WILL BE DEVELOPING DURING THE WEEKEND. THIS STORM WILL REACH EASTERN MISSOURI BY SATURDAY EVENING AND SOUTHERN ILLINOIS BY LATE SATURDAY EVENING. SOUTHEAST MISSOURI AND FAR SOUTHERN ILLINOIS COULD WARM ENOUGH FOR SNOW TO MIX WITH OR CHANGE TO SLEET FOR A TIME. THE PRECIPITATION SHOULD END FROM THE WEST SUNDAY MORNING. SNOWFALL DEPTHS WILL LIKELY REACH SEVERAL INCHES ACROSS THE ENTIRE FORECAST AREA. FORECASTERS WILL TAKE ONE MORE LOOK AT LATEST COMPUTER MODELS BEFORE DECIDING WHETHER THIS WINTERY STORM WILL JUSTIFY HEADLINES IN THIS AFTERNOONS FORECASTS. KEEP ABREAST OF LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE. ANY SNOW THAT FALLS WILL LIKELY REMAIN ON THE GROUND ALL WEEK THIS WEEK BECAUSE TEMPERATURES OVER THE NEXT FEW DAYS WILL REMAIN GENERALLY BELOW FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. PEDIGO
Nearby
Winter Storm Watches in Missouri, 2007Winter Storm Watches in Illinois, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.